Nebraska, 2005

Hail and Heavy Rain in Nebraska, July 8, 2005

July 8, 2005 · NWS GID · 4 events in 2 counties and zones

3 hail, 1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
$250,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 8, 2:05 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 8, 2:05 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
305 AM CDT FRI JUL 8 2005

.DISCUSSION...IMMEDIATE CONCERN WILL BE WHETHER OR NOT TO LEAVE
SLIGHT CHANCE FOR THUNDERSTORMS IN FOR TONIGHT.  CURRENT WX IS QUIET
ACROSS THE CWA. RADAR NETWORK HAS WEAKENING TSTMS IN THE PANHANDLE
THAT ARE MOVING SOUTH. IR IMAGERY HAS SHOWN WARMING TOPS WITH THESE
STORMS ALONG WITH A DECREASE IN CG LIGHTNING.

THE BIG MCC IS UP IN EASTERN NDAK AND HAS A NICE LINE OF STORMS
ACCOCIATED WITH IT MOVING SOUTHEAST AS SEEN ON SATELLITE AND
LIGHTNING NET. THE NAM HAD THIS SYSTEM PROJECTED TO BE ACROSS SDAK AT
THIS TIME.  IT ALSO DEVELOPS SOME WARM ADVECTION TYPE TSTMS OVER THE
CWA LATER THIS MORNING. WILL WAIT TIL LAST MINUTE BUT DOUBT
ANYTHING IS GOING TO POP UP HERE. DID NOTICE THE LOW LEVEL JET
KICKING IN ON THE KUEX VAD WIND PROFILE. THE MCCOOK PROFILER IS ON
THE FRITZ WHICH IS TOO BAD.  BUT IT LOOKS LIKE THE NOSE IS WELL
NORTH AS NOTED BY FBY, NLG, AND WDL PROFILERS.  WILL PROBABLY PULL
THE SLIGHT CHANCE OUT OF THE NORTH FOR TONIGHT AS IS LOOKS LIKE IT
WILL BE MORE TO THE EAST JUDGING THE MOVEMENT OF THE ND MCC. WILL
LEAVE THE 14 POPS IN THERE AND DAY SHIFT CAN ADD SLIGHT CHANCE BACK
IN IF NEEDED.

TEMPS TODAY SHOULD BE AROUND THE 90 MARK GIVE OR TAKE A FEW DEGREES.
WILL START OUT WITH SOME CLOUDS FROM NORTHERN STORMS FROM THIS
MORNING BUT WILL CLEAR OUT SOMEWHAT.  FOR THE NEXT SEVERAL DAYS THE
850 TEMPS WOULD SUPPORT MERCURY READINGS IN THE LOWER TO MID 90S.
WILL BE TOUGH TO HIT THE CENTURY MARK AS WE KEEP AN EASTERLY
COMPONENT TO THE SURFACE WINDS.

WILL ONLY MAKE MINOR CHANGES TO EXTENDED. WILL LEAVE MON NIGHT
THROUGH WED DRY FOR NOW AS WE CAN ALWAYS ADD CHANCE IN ONCE WE GET
A BETTER FEEL FOR THE TIMING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

EWALD
Hazardous weather outlook, Jul 7, 10:35 AM CST, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1135 AM CDT THU JUL 7 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-081200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
1135 AM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT.  AN ISOLATED STORM MAY PRODUCE HAIL UP TO THE SIZE OF
QUARTERS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

KING

The radar

The Grand Island radar (KUEX), 11 km away, was scanning. The volume nearest the first event began at 10:04 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 heavy rain. Local standard time, as filed.

Hail, Adams

When
July 8, 4:03 AM CST
Where
Adams County, 1 mi W of Ayr
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.417, -98.433

Heavy Rain, Webster

When
July 8, 5:00 AM CST to 7:00 AM CST
Where
Webster County, 2 mi S of Guide Rock
Reported by
GENERAL PUBLIC
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

Three to three and a half inches of rain fell south of Guide Rock.

Hail, Webster

When
July 8, 5:40 AM CST
Where
Webster County, 2 mi SW of Guide Rock
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.067, -98.367

Hail, Webster

When
July 8, 6:35 AM CST
Where
Webster County, 2 mi S of Guide Rock
Measured
1.75 in hail
Property damage
$25,000
Crop damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
40.050, -98.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452516, 5452517, 5452518, 5452519.